What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at May 16, 1:11 PM CST, 1 hour 49 minutes earlier. Its key messages:
- There is a level 4 of 5 (moderate) risk for severe weather Friday afternoon and evening south of roughly I-70, and a level 3 (enhanced) risk further northwest to roughly I-55. Possible hazards include intense straight-line winds, large hail, and tornadoes.
- Southwest winds gusting 35-50 mph this afternoon will combine with relative humidity values below 30% north of I-72 to result in increased fire danger.
- Those strong winds will also result in a risk for localized blowing dust, which could briefly diminish visibility for motorists in rural areas. That risk will be highest north of I-70 and east of roughly the IL River.
Area forecast discussion, May 16, 1:11 PM CST, 1 hour 49 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
211 PM CDT Fri May 16 2025
.KEY MESSAGES...
- There is a level 4 of 5 (moderate) risk for severe weather
Friday afternoon and evening south of roughly I-70, and a level
3 (enhanced) risk further northwest to roughly I-55. Possible
hazards include intense straight-line winds, large hail, and
tornadoes.
- Southwest winds gusting 35-50 mph this afternoon will combine
with relative humidity values below 30% north of I-72 to result
in increased fire danger.
- Those strong winds will also result in a risk for localized
blowing dust, which could briefly diminish visibility for
motorists in rural areas. That risk will be highest north of
I-70 and east of roughly the IL River.
&&
.DISCUSSION...
Issued at 143 PM CDT Fri May 16 2025
A mid level disturbance lifting northeast out of the central Plains
will bring an opportunity for severe thunderstorms to the region
this afternoon and evening. In its wake, conditions turn dry and
cooler for the upcoming weekend. Early next work week, thunderstorm
chances will return with the approach of another trough lifting out
of the Great Plains.
***** SEVERE WEATHER RISK THIS AFTERNOON-EVENING *****
At 2pm, surface temperatures were in the mid to upper 80s across
central IL, with dewpoints ranging from the low to mid 60s south
of roughly I-70 to low 40s west of the IL River. The more abundant
moisture continues to surge north in advance of a mid-upper level
disturbance lifting towards the region from the Central Plains,
though this will eventually be limited by ongoing upstream
convection across east-central MO. As these storms build
northeast along the dryline and move into central IL, they will
pose a risk for all severe hazards, including large-significant
hail, destructive downburst winds; meanwhile, the risk for
tornadoes will be higher in southeast and east-central IL where
low level moisture is higher and hence LCL heights are lower.
While convective mode is depicted in virtually every CAM as
discrete to start, there may be a tendency towards upscale growth
into a MCS capable of widespread damaging winds. Fortunately,
these storms will be moving quickly, so the threat will be
rapidly diminishing from west to east and we'll update the watch
accordingly. By 9pm (if not sooner), the storms should be out of
here.
***** GUSTY WINDS TODAY ****
South-southwest winds will continue to gust 30 to 40 mph today, with
some potential for sporadic gusts up to 50 mph especially across
our western counties where winds aloft will be increasing with the
approaching upper level trough. HRRR/RAP Bufkit soundings suggest
top of channel winds could exceed 50 kt at times mainly west of
the IL River, but we suspect a slight dry bias may be resulting in
erroneously high values; nonetheless, we'll be monitoring surface
observations in case we need to expand the Wind Advisory to
include more counties. In addition, these strong winds could
result in some localized blowing dust which could degrade
visibility for motorists, especially considering we already had a
few reports of such blowing dust yesterday and winds are running
slightly stronger today. These strong winds, combined with dry low
levels (RH values < 30%) across our north/northwest counties, are
resulting in increased fire weather danger which will continue
through the evening. See the fire weather section below for more
information on that.
***** DRY AND COOLER THIS WEEKEND *****
The upper trough will shift east and surface high pressure build
into the region in its wake tomorrow/night, giving us a dry and
seasonably cool weekend with daily highs in the low to mid 70s.
Tomorrow may actually feel a bit chilly given northwest winds
gusting to around 30 mph. The next opportunity for precipitation
will arrive Sunday night/Monday into Tuesday of next week as another
system lifts out of the Central Plains. A lot remains unclear about
that system, including its arrival time and warmth/moisture return
ahead of it, which suggests vast uncertainty surrounding both
precipitation amounts and any severe weather potential. However, a
strong push of cool advection appears increasingly likely towards
the middle of next work week; blended guidance from NBM brings highs
into only the low to mid 60s by Wednesday.
Bumgardner
&&
.AVIATION... (For the 18z TAFs through 18z Saturday Afternoon)
Issued at 1232 PM CDT Fri May 16 2025
Between an unseasonably deep low pressure system across the Upper
Midwest and a surface high to our east, the pressure gradient has
tightened across central IL favoring stiff south to southwest
winds which will gust 25 to 35 kt (sporadically higher) through
the evening. Meanwhile, a shortwave disturbance lifting out of the
Central Plains will spark storms somewhere across the area, with
the highest confidence in storms at DEC and CMI and less certainly
further northwest. These storms will be capable of generating
localized large hail and wind gusts over 50 kt, as well as briefly
diminished visibility. Behind a cold front, winds will shift to
westerly this evening and remain gusty through the early portion
of the overnight period. Lower ceilings will filter in from the
north towards sunrise/11z, with HREF giving a 40-60% for MVFR at
PIA and BMI for several hours during the early to mid morning.
Winds pick back up a bit around 15-16z as diurnal heating deepens
mixing.
Bumgardner
&&
.FIRE WEATHER...
Issued at 208 PM CDT Fri May 16 2025
Deep mixing has resulted in large dewpoint depressions and hence
RH values less than 30% near and north of roughly I-72, where wind
gusts are slated to increase to upwards of 35-45 mph shortly.
Consequently, we recommend limiting or at least using extra
precautions with any burning activities during the late morning
into early evening. The special weather statement remains for
areas from I-72 northward to address the enhanced fire danger
today.
Bumgardner/Huettl
&&
.ILX WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 11 PM CDT this evening for ILZ027>031-037-
038.
&&
Hazardous weather outlook, May 16, 12:08 PM CST, 2 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
108 PM CDT Fri May 16 2025
ILZ027>031-036-037-040-041-047>050-171815-
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-Schuyler-Mason-
Cass-Menard-Scott-Morgan-
108 PM CDT Fri May 16 2025
This Hazardous Weather Outlook is for central Illinois and west
central Illinois.
.DAY ONE...This afternoon and tonight.
Another round of severe weather is expected this afternoon and
evening across portions of central and southeast Illinois. All
severe weather hazards including large hail exceeding 2 inches in
diameter, thunderstorm wind gusts exceeding 70 mph, and a tornado
are possible. The severe storm chances are higher in areas east of
I-55.
Dry and gusty conditions could support rapid fire spread and blowing
dust this afternoon. Southwesterly wind gusts up to 50 mph are
possible this afternoon, then westerly wind gusts up to 45 mph are
possible into the evening.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
The risk for severe weather then returns on Monday across portions
of
west central Illinois and again on Tuesday as slow moving system
moves across the region. Locally heavy rain is also possible.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed between 3 PM and 7 PM today.
Expected storm motion is toward the northeast around 50 mph.
ILZ038-042>046-051>057-061>063-066>068-071>073-171815-
McLean-Logan-De Witt-Piatt-Champaign-Vermilion-Sangamon-Christian-
Macon-Moultrie-Douglas-Coles-Edgar-Shelby-Cumberland-Clark-Effingham-
Jasper-Crawford-Clay-Richland-Lawrence-
108 PM CDT Fri May 16 2025
This Hazardous Weather Outlook is for central Illinois, east
central Illinois and southeast Illinois.
.DAY ONE...This afternoon and tonight.
Another round of severe weather is likely this afternoon and
evening. All severe weather hazards including large hail exceeding 2
inches in diameter, thunderstorm wind gusts exceeding 70 mph, and a
tornado are possible.
Dry and gusty conditions could support rapid fire spread and blowing
dust this afternoon, mainly in areas north of I-72.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
The risk for severe weather then returns on Monday across portions
of
west central Illinois and again on Tuesday as slow moving system
moves across the region. Locally heavy rain is also possible.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will likely be needed between 3 PM and 9 PM today.
Expected storm motion is toward the northeast around 50 mph.
Erwin
In the hours before
Local storm report, May 16, 9:03 AM CST, 5 hours 57 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
1003 AM CDT Fri May 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0647 PM Tstm Wnd Dmg 2 SW Armington 40.32N 89.34W
05/15/2025 Logan IL Broadcast Media
Delayed report. Photos show a farm
outbuilding completely destroyed, power
poles down, and sheet metal strewn about the
property. A damage survey may be needed in
this area. Time estimated by radar.
0740 PM Tstm Wnd Dmg 1 SSW Warrensburg 39.92N 89.07W
05/15/2025 Macon IL Emergency Mngr
Delayed report. Power poles blown down. Time
estimated by radar.
0740 PM Tstm Wnd Dmg 3 SSW Warrensburg 39.89N 89.09W
05/15/2025 Macon IL Emergency Mngr
Delayed report. Power poles blown down. Time
estimated by radar.
0740 PM Tstm Wnd Dmg 2 ESE Latham 39.95N 89.12W
05/15/2025 Macon IL Emergency Mngr
Delayed report. Power poles blown down. Time
estimated by radar.
0757 PM Tstm Wnd Dmg Cerro Gordo 39.89N 88.73W
05/15/2025 Piatt IL Public
Delayed report. Social media photos show
large tree limbs down onto and around a
house. Some interior home damage occurred.
&&
ErwinLocal storm report, May 16, 9:04 AM CST, 5 hours 56 minutes before
Preliminary Local Storm Report...Summary
National Weather Service Lincoln IL
1004 AM CDT Fri May 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0617 PM Hail Pleasant Plains 39.87N 89.92W
05/15/2025 M0.70 Inch Sangamon IL Fire Dept/Rescue
Estimated 55 mph wind gust at the same time.
0617 PM Tstm Wnd Gst Pleasant Plains 39.87N 89.92W
05/15/2025 E55 MPH Sangamon IL Fire Dept/Rescue
Dime sized hail occurred at the same time.
0620 PM Hail Bartonville 40.65N 89.66W
05/15/2025 M1.00 Inch Peoria IL Trained Spotter
0622 PM Tstm Wnd Gst 3 NW Peoria 40.75N 89.63W
05/15/2025 M60 MPH Peoria IL Trained Spotter
0623 PM Tstm Wnd Dmg 3 NW Salisbury 39.91N 89.84W
05/15/2025 Menard IL Law Enforcement
Sign blown over on highway 97 near Hurie
Avenue, and farm shed destroyed on Hurie
Avenue west of highway 97.
0625 PM Tstm Wnd Dmg 2 NW Peoria Heights 40.76N 89.59W
05/15/2025 Peoria IL NWS Employee
10 inch tree branch snapped. Time estimated
by radar.
0626 PM Tstm Wnd Dmg 1 N Athens 39.98N 89.73W
05/15/2025 Menard IL Law Enforcement
Wind-driven hail damage to a residence north
of Athens.
0627 PM Tstm Wnd Dmg Athens 39.96N 89.72W
05/15/2025 Menard IL Emergency Mngr
Scattered tree damage occurred throughout
town.
0627 PM Hail Athens 39.96N 89.72W
05/15/2025 M1.00 Inch Menard IL Emergency Mngr
0627 PM Hail Athens 39.96N 89.73W
05/15/2025 E1.50 Inch Menard IL Public
Ping pong ball size hail at the city park.
0629 PM Hail 2 N Athens 39.99N 89.72W
05/15/2025 M1.75 Inch Menard IL Trained Spotter
Time estimated by radar.
0630 PM Hail Creve Coeur 40.64N 89.60W
05/15/2025 M0.70 Inch Tazewell IL Trained Spotter
0630 PM Tstm Wnd Dmg 1 SE Bay View Garden 40.80N 89.50W
05/15/2025 Woodford IL Trained Spotter
Numerous trees damaged, along with some
outbuildings. Time estimated from radar.
0635 PM Tstm Wnd Dmg 3 S Hartsburg 40.21N 89.45W
05/15/2025 Logan IL Public
Report of two semi trucks blown over on
I-155 near mile marker 3. Report was relayed
by emergency manager and time was estimated
by radar.
0638 PM Tstm Wnd Dmg 4 E New Holland 40.18N 89.51W
05/15/2025 Logan IL Emergency Mngr
significant damage to a home. power line
down nearby.
0638 PM Hail Elkhart 40.02N 89.48W
05/15/2025 M1.50 Inch Logan IL Emergency Mngr
0638 PM Hail Hartsburg 40.25N 89.44W
05/15/2025 M0.70 Inch Logan IL Emergency Mngr
Estimated 50 mph winds occurred at the same
time.
0638 PM Tstm Wnd Dmg Elkhart 40.02N 89.48W
05/15/2025 Logan IL Public
Trees down. Social media report.
0641 PM Hail 5 W Washburn 40.92N 89.39W
05/15/2025 M1.00 Inch Woodford IL Public
0642 PM Hail 1 NE Grandview 39.83N 89.60W
05/15/2025 E0.75 Inch Sangamon IL Public
Report from mPING: Dime (0.75 in.).
0643 PM Hail 2 NW Broadwell 40.09N 89.47W
05/15/2025 M1.75 Inch Logan IL Trained Spotter
Corrects location on previous report from
Broadwell.
0643 PM Tstm Wnd Dmg 2 NW Broadwell 40.09N 89.47W
05/15/2025 Logan IL Trained Spotter
A large tree was split with half of the tree
falling over. Golf ball sized hail also
occurred around this time. Time estimated by
radar.
0647 PM Tstm Wnd Dmg 2 SW Armington 40.32N 89.34W
05/15/2025 Logan IL Broadcast Media
Delayed report. Photos show a farm
outbuilding completely destroyed, power
poles down, and sheet metal strewn about the
property. A damage survey may be needed in
this area. Time estimated by radar.
0648 PM Hail 1 W Lincoln 40.15N 89.38W
05/15/2025 M1.75 Inch Logan IL Emergency Mngr
0648 PM Hail 3 W Lincoln 40.16N 89.41W
05/15/2025 E1.00 Inch Logan IL Public
Report from mPING: Quarter (1.00 in.).
0649 PM Hail NWS Lincoln 40.15N 89.34W
05/15/2025 M1.00 Inch Logan IL NWS Employee
0659 PM Tstm Wnd Gst Broadwell 40.07N 89.44W
05/15/2025 M62 MPH Logan IL Mesonet
Mesonet station UR707 Broadwell.
0659 PM Tstm Wnd Gst Mclean 40.32N 89.17W
05/15/2025 M60 MPH McLean IL Trained Spotter
0700 PM Hail 3 NE Shirley 40.44N 89.03W
05/15/2025 M1.00 Inch McLean IL NWS Employee
0702 PM Hail 3 N Shirley 40.46N 89.06W
05/15/2025 M1.00 Inch McLean IL Trained Spotter
0702 PM Hail 1 SW Bloomington 40.47N 89.00W
05/15/2025 E0.75 Inch McLean IL Public
Report from mPING: Dime (0.75 in.).
0703 PM Hail 3 SW Bloomington 40.45N 89.03W
05/15/2025 M1.25 Inch McLean IL NWS Employee
0703 PM Funnel Cloud 2 SSE Riverton 39.82N 89.52W
05/15/2025 Sangamon IL Trained Spotter
Small funnel reported by trained spotter.
0703 PM Hail 2 W Bloomington 40.49N 89.04W
05/15/2025 E0.75 Inch McLean IL Public
Report from mPING: Dime (0.75 in.).
0703 PM Hail 1 SW Bloomington 40.47N 89.00W
05/15/2025 E1.25 Inch McLean IL Public
Report from mPING: Half Dollar (1.25 in.).
0704 PM Hail 1 SW Bloomington 40.47N 89.00W
05/15/2025 E1.75 Inch McLean IL Public
Report from mPING: Golf Ball (1.75 in.).
0705 PM Hail Bloomington 40.48N 88.99W
05/15/2025 M1.00 Inch McLean IL Public
0705 PM Hail 1 N Normal 40.52N 88.98W
05/15/2025 M2.00 Inch McLean IL Emergency Mngr
Photo provided measuring the hail. Time
estimated by radar.
0705 PM Hail 4 W Bloomington 40.50N 89.06W
05/15/2025 E1.00 Inch McLean IL Public
Report from mPING: Quarter (1.00 in.).
0705 PM Hail 2 W Bloomington 40.49N 89.04W
05/15/2025 E1.00 Inch McLean IL Public
Report from mPING: Quarter (1.00 in.).
0706 PM Hail 1 WNW Normal 40.51N 89.00W
05/15/2025 M2.00 Inch McLean IL Public
Social media report with photo provided
measuring the hail with a ruler. Time
estimated by radar.
0706 PM Hail Normal 40.51N 88.98W
05/15/2025 M1.00 Inch McLean IL Emergency Mngr
0706 PM Hail 2 NNW Central Illinois 40.50N 88.93W
05/15/2025 M1.00 Inch McLean IL NWS Employee
0708 PM Hail Normal 40.51N 88.98W
05/15/2025 M1.75 Inch McLean IL Public
0708 PM Hail Normal 40.51N 88.98W
05/15/2025 E1.25 Inch McLean IL Public
Report from mPING: Half Dollar (1.25 in.).
0708 PM Hail 1 W Bloomington 40.48N 89.02W
05/15/2025 E1.75 Inch McLean IL Broadcast Media
0708 PM Hail 2 E Bloomington 40.48N 88.96W
05/15/2025 M2.00 Inch McLean IL Trained Spotter
Corrects location of previous report from 2
E Central Illinois Airport.
0708 PM Hail 1 NW Central Illinois A 40.49N 88.93W
05/15/2025 E0.75 Inch McLean IL Public
Report from mPING: Dime (0.75 in.).
0710 PM Hail 1 SW Normal 40.50N 89.00W
05/15/2025 M1.50 Inch McLean IL Trained Spotter
0711 PM Hail Heyworth 40.31N 88.98W
05/15/2025 M0.70 Inch McLean IL Trained Spotter
0711 PM Hail 2 NE Normal 40.54N 88.97W
05/15/2025 E1.75 Inch McLean IL Public
Report from mPING: Golf Ball (1.75 in.).
0711 PM Hail 1 E Normal 40.51N 88.97W
05/15/2025 M1.00 Inch McLean IL Public
0711 PM Hail 3 N Shirley 40.46N 89.06W
05/15/2025 M1.00 Inch McLean IL Public
0715 PM Tstm Wnd Dmg 2 ENE Mechanicsburg 39.82N 89.37W
05/15/2025 Sangamon IL Public
4 power poles down east of Mechanicsburg.
Time estimated from radar.
0718 PM Hail Chenoa 40.74N 88.72W
05/15/2025 M0.88 Inch McLean IL Emergency Mngr
0718 PM Tstm Wnd Gst 3 WSW Chenoa 40.73N 88.77W
05/15/2025 M65 MPH McLean IL Mesonet
0720 PM Tstm Wnd Gst 3 WNW Towanda 40.58N 88.95W
05/15/2025 M60 MPH McLean IL Mesonet
Mesonet station FW2710 Towanda.
0720 PM Hail 2 WNW Berry 39.73N 89.50W
05/15/2025 M1.75 Inch Sangamon IL Public
Along highway 29 between Rochester and
Berry. Social media report.
0722 PM Hail Roby 39.74N 89.40W
05/15/2025 M1.25 Inch Christian IL Public
Estimated from pictures posted on social
media.
0723 PM Hail Chenoa 40.74N 88.72W
05/15/2025 E1.75 Inch McLean IL Emergency Mngr
0725 PM Hail 1 WSW Chenoa 40.74N 88.73W
05/15/2025 M1.50 Inch McLean IL Public
Hail this fell for approximately two
minutes.
0727 PM Hail Mount Auburn 39.77N 89.26W
05/15/2025 M1.75 Inch Christian IL Public
Hail from quarter to golf ball size. Social
media report.
0730 PM Tstm Wnd Dmg Niantic 39.85N 89.16W
05/15/2025 Macon IL Public
Tree uprooted. Social media report. Time
estimated from radar.
0740 PM Tstm Wnd Dmg 2 ESE Latham 39.95N 89.12W
05/15/2025 Macon IL Emergency Mngr
Delayed report. Power poles blown down. Time
estimated by radar.
0740 PM Tstm Wnd Dmg 3 SSW Warrensburg 39.89N 89.09W
05/15/2025 Macon IL Emergency Mngr
Delayed report. Power poles blown down. Time
estimated by radar.
0740 PM Tstm Wnd Dmg 1 SSW Warrensburg 39.92N 89.07W
05/15/2025 Macon IL Emergency Mngr
Delayed report. Power poles blown down. Time
estimated by radar.
0742 PM Funnel Cloud 2 W Oreana 39.94N 88.91W
05/15/2025 Macon IL Broadcast Media
0743 PM Tstm Wnd Dmg 3 W Decatur 39.84N 89.01W
05/15/2025 Macon IL Public
Power lines down and large tree branch
broken off on west side of Decatur.
0746 PM Tstm Wnd Dmg 1 NNW Decatur Airport 39.85N 88.86W
05/15/2025 Macon IL Public
Large tree branch broken east of Decatur,
and power lines down. Time estimated from
radar.
0748 PM Funnel Cloud Oreana 39.94N 88.87W
05/15/2025 Macon IL Public
Reported along I-72 near Mile Mark 144.
0757 PM Tstm Wnd Dmg Cerro Gordo 39.89N 88.73W
05/15/2025 Piatt IL Public
Delayed report. Social media photos show
large tree limbs down onto and around a
house. Some interior home damage occurred.
0757 PM Tstm Wnd Dmg Cerro Gordo 39.89N 88.74W
05/15/2025 Piatt IL Public
Report of a telephone pole broken and wires
down was relayed by local law enforcement.
Time was estimated by radar.
0757 PM Tstm Wnd Dmg Cerro Gordo 39.89N 88.73W
05/15/2025 Piatt IL Public
Large tree and wires down across the road
report was relayed by local law enforcement.
Time was estimated by radar.
0757 PM Tstm Wnd Dmg Cerro Gordo 39.89N 88.73W
05/15/2025 Piatt IL Public
Wires down was relayed by local law
enforcement. Time was estimated by radar.
0827 PM Tstm Wnd Dmg 1 E Champaign 40.11N 88.25W
05/15/2025 Champaign IL Broadcast Media
Tree down over the road at Springfield Ave
and State St, relayed by Broadcast media.
Time was estimated with radar.
0853 PM Tstm Wnd Gst Willard Airport 40.03N 88.28W
05/15/2025 M58 MPH Champaign IL ASOS
ASOS station KCMI Willard Arpt.
&&
ErwinLocal storm report, May 16, 9:20 AM CST, 5 hours 40 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
1020 AM CDT Fri May 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0638 PM Hail 3 W Lincoln 40.14N 89.41W
05/15/2025 E2.00 Inch Logan IL Public
Delayed report on social media with the time
estimated by radar. A photo was provided.
0638 PM Hail 2 S Lincoln 40.12N 89.36W
05/15/2025 E1.75 Inch Logan IL Public
Delayed report on social media with the time
estimated by radar. A photo was provided.
0705 PM Hail 1 W Normal 40.51N 89.00W
05/15/2025 E2.50 Inch McLean IL Public
Delayed report on social media with the time
estimated by radar. A photo was provided.
&&Special weather statement, May 16, 11:07 AM CST, 3 hours 53 minutes before
Special Weather Statement
National Weather Service Lincoln IL
1207 PM CDT Fri May 16 2025
ILZ036-040>051-053-170000-
Fulton-Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-
Menard-Scott-Morgan-Sangamon-Macon-
Including the cities of Canton, Rushville, Havana, Lincoln, Clinton,
Monticello, Champaign, Urbana, Danville, Beardstown, Petersburg,
Winchester, Jacksonville, Springfield, and Decatur
1207 PM CDT Fri May 16 2025
...GUSTY WINDS, ENHANCED FIRE DANGER THROUGH THIS EVENING...
South to southwest winds gusting 35 to 45 mph will combine with
relative humidity values less than 30 percent to result in increased
fire danger especially over areas that missed recent rains. Blowing
dust could also occur in recently tilled fields, especially in areas
where rainfall was sparse during the past week.
ILZ027>031-037-038-170000-
Knox-Stark-Peoria-Marshall-Woodford-Tazewell-McLean-
Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka,
Pekin, Bloomington, and Normal
1207 PM CDT Fri May 16 2025
...STRONG WINDS, ENHANCED FIRE DANGER THROUGH THIS EVENING...
South to southwest winds gusting 35 to 50 mph will combine with
relative humidity values less than 30 percent to result in increased
fire danger especially over areas that missed recent rains. Blowing
dust could also occur in recently tilled fields, especially in areas
where rainfall was sparse during the past week.
Bumgardner
Local storm report, May 16, 2:26 PM CST, 34 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
326 PM CDT Fri May 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM Hail 1 SW Riverton 39.83N 89.56W
05/16/2025 M1.50 Inch Sangamon IL Trained Spotter
Near Camp Butler National Cemetery.
&&
BarnesLocal storm report, May 16, 2:30 PM CST, 30 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
330 PM CDT Fri May 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0314 PM Hail 1 NE Curran 39.75N 89.75W
05/16/2025 M0.88 Inch Sangamon IL Trained Spotter
Near the Wabash Ave exit on I-72.
0317 PM Hail 2 ENE Southern View 39.76N 89.62W
05/16/2025 M1.75 Inch Sangamon IL Trained Spotter
&&